Alert archive / North Carolina / Hurricane Warnings in 2016
Hurricane Warning 1014, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this hurricane warning at Oct 7, 2016, 11:12 PM EDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 11:12 PM EDT (03:12 UTC)
- Expired
- Oct 9, 2016, 11:35 AM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
142 WHUS72 KMHX 080312 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1112 PM EDT FRI OCT 7 2016 ...HURRICANE WARNING FOR COASTAL WATERS SOUTH OF CAPE LOOKOUT... ...TROPICAL STORM WARNING IN EFFECT FOR ALL WATERS NORTH OF CAPE LOOKOUT... .HIGH PRESSURE BUILDING OVER THE AREA FROM THE NORTH WILL PRODUCE GUSTY NORTHEAST WINDS 15 TO 25 KNOTS AND ELEVATED SEAS TODAY. A TROPICAL STORM WARNING HAS BEEN ISSUED FOR ALL EASTERN NORTH CAROLINA WATERS. SIGNIFICANTLY HIGHER WINDS AND SEAS ARE EXPECTED THIS WEEKEND WITH HURRICANE MATTHEW PASSING JUST SOUTH OF THE WATERS...THOUGH THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF HURRICANE MATTHEW. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH PRESSURE CONTINUING TO BUILD IN FROM THE NORTH. AMZ158-081515- /O.UPG.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ /O.UPG.KMHX.HU.A.1014.000000T0000Z-000000T0000Z/ /O.NEW.KMHX.HU.W.1014.161008T0312Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1112 PM EDT FRI OCT 7 2016 ...HURRICANE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HURRICANE WARNING. THE TROPICAL STORM WARNING IS NO LONGER IN EFFECT. THE HURRICANE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 45 TO 55 KT WITH GUSTS UP TO 75 KT. * SEAS...18 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ130-131-135>137-150-152-154-156-081515- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1112 PM EDT FRI OCT 7 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTHEAST 30 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...14 TO 22 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
5 follow-up statements
776 WHUS72 KMHX 081004 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 604 AM EDT SAT OCT 8 2016 ...HURRICANE FORCE TO TROPICAL STORM FORCE WINDS AND DANGEROUS SEAS ACROSS THE WATERS TODAY AND SUNDAY... .A HURRICANE WARNING REMAINS IN EFFECT FOR THE WATERS SOUTH OF CAPE LOOKOUT, AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE WATERS NORTH OF CAPE LOOKOUT. SIGNIFICANTLY HIGHER WINDS AND SEAS ARE EXPECTED THIS WEEKEND WITH HURRICANE MATTHEW PASSING JUST SOUTH OF THE WATERS...THOUGH THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF HURRICANE MATTHEW. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH PRESSURE CONTINUING TO BUILD IN FROM THE NORTH. AMZ158-082215- /O.CON.KMHX.HU.W.1014.000000T0000Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 604 AM EDT SAT OCT 8 2016 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS...NORTHEAST 45 TO 55 KT WITH GUSTS UP TO 75 KT. * SEAS...16 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ130-131-135>137-150-152-154-156-082215- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 604 AM EDT SAT OCT 8 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTHEAST 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...14 TO 22 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
178 WHUS72 KMHX 082346 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 746 PM EDT SAT OCT 8 2016 ...HURRICANE FORCE TO TROPICAL STORM FORCE WINDS AND DANGEROUS SEAS ACROSS THE WATERS TODAY AND SUNDAY... .A HURRICANE WARNING REMAINS IN EFFECT FOR THE WATERS SOUTH OF CAPE LOOKOUT... AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE WATERS NORTH OF CAPE LOOKOUT. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH PRESSURE CONTINUING TO BUILD IN FROM THE NORTH. AMZ158-091200- /O.CON.KMHX.HU.W.1014.000000T0000Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 746 PM EDT SAT OCT 8 2016 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS...NORTH 35 TO 55 KT WITH GUSTS UP TO 75 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ130-131-135>137-150-152-154-156-091200- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 746 PM EDT SAT OCT 8 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTHEAST 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...13 TO 18 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
355 WHUS72 KMHX 090328 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1128 PM EDT SAT OCT 8 2016 ...HURRICANE FORCE TO TROPICAL STORM FORCE WINDS AND DANGEROUS SEAS ACROSS THE WATERS TONIGHT AND SUNDAY... .A HURRICANE WARNING REMAINS IN EFFECT FOR THE WATERS SOUTH OF CAPE LOOKOUT... AND A TROPICAL STORM WARNING AND A HURRICANE WATCH ARE IN EFFECT FOR THE WATERS NORTH OF CAPE LOOKOUT INCLUDING THE PAMLICO SOUND...ALBEMARLE SOUND AND ALLIGATOR RIVER. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH PRESSURE CONTINUING TO BUILD IN FROM THE NORTH. AMZ158-091530- /O.CON.KMHX.HU.W.1014.000000T0000Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1128 PM EDT SAT OCT 8 2016 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS...NORTH 30 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ130-131-135-150-152-154-156-091530- /O.NEW.KMHX.HU.A.1014.161009T0328Z-000000T0000Z/ /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1128 PM EDT SAT OCT 8 2016 ...HURRICANE WATCH IN EFFECT... ...TROPICAL STORM WARNING REMAINS IN EFFECT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HURRICANE WATCH...WHICH IS IN EFFECT. * WINDS...NORTHEAST 30 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...14 TO 19 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ AMZ136-137-091530- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 1128 PM EDT SAT OCT 8 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 60 KT. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
908 WHUS72 KMHX 090900 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EDT SUN OCT 9 2016 ...SUSTAINED TROPICAL STORM FORCE WINDS WITH HURRICANE FORCE GUSTS THROUGH TODAY... .A HURRICANE WARNING REMAINS IN EFFECT FOR THE WATERS SOUTH OF CAPE LOOKOUT... AND A TROPICAL STORM WARNING AND A HURRICANE WATCH ARE IN EFFECT FOR THE WATERS NORTH OF CAPE LOOKOUT INCLUDING THE PAMLICO SOUND...ALBEMARLE SOUND AND ALLIGATOR RIVER. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH SEAS CONTINUING. AMZ158-092100- /O.CON.KMHX.HU.W.1014.000000T0000Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 500 AM EDT SUN OCT 9 2016 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS...NORTH 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ130-131-135-150-152-154-156-092100- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ /O.CON.KMHX.HU.A.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 500 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS...NORTH 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...14 TO 19 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ AMZ136-137-092100- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 500 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 55 KT. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
846 WHUS72 KMHX 091535 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1135 AM EDT SUN OCT 9 2016 ...SUSTAINED TROPICAL STORM FORCE WINDS WITH HURRICANE FORCE GUSTS THROUGH TODAY... .TROPICAL STORM WARNINGS ARE IN EFFECT FOR ALL OF THE WATERS AS POST TROPICAL CYCLONE MOVES AWAY FROM THE WATERS TODAY AND TONIGHT. PLEASE CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON MATTHEW. STRONG NORTHEAST WINDS WILL CONTINUE EARLY TO MID NEXT WEEK WITH HIGH SEAS CONTINUING. AMZ158-100400- /O.CAN.KMHX.HU.W.1014.000000T0000Z-000000T0000Z/ /O.EXA.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1135 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A TROPICAL STORM WARNING...WHICH IS IN EFFECT. THE HURRICANE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ130-131-135-150-152-154-156-100400- /O.CAN.KMHX.HU.A.1014.000000T0000Z-000000T0000Z/ /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1135 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...HURRICANE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HURRICANE WATCH. * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 70 KT. * SEAS...15 TO 20 FEET. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ136-137-100400- /O.CON.KMHX.TR.W.1014.000000T0000Z-000000T0000Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 1135 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * WAVES...3 TO 6 FEET ACROSS THE SOUNDS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$
What forecasters said that day
The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this hurricane warning went out at Oct 7, 10:47 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 7, 10:47 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1047 PM EDT Fri Oct 7 2016
.SYNOPSIS...
Hurricane Matthew is forecast to lift along the southeast coast
through the weekend. Please see the latest forecast from the
National Hurricane Center on Hurricane Matthew. Cool high pressure
will build in from the northwest early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 1030 PM Fri...Latest sfc analysis shows Hurricane Matthew
located approxly 55 miles ENE of Jacksonville Beach, Fl., moving
northward at 12 mph, meanwhile pushing the high pressure that has
been over the area northward. Latest radar returns showing
showers ahead of the outer bands of Matthew, while the steadier
rain associated with Matthew is starting to move up from the
Wilmington area. Given the extremely moist environment (PW over 2
inches), can expect moderate to heavy rain at times overnight. Any
heavy rain is disconcerting given the very heavy rains expected
this weekend from Matthew. For these reasons have the area in a
Flash Flood Watch. Winds turn easterly as coastal trough migrates
inland.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 315 PM Fri...
The track of Hurricane Matthew stays south of the area, about 60
miles south of Cape Fear before it starts to move out to sea.
Rainbands are expected to move into the region starting early
Saturday with the heaviest QPF migrating northward by early
afternoon. The bands will be coming into the area from east to
west, likely training over the same area for a long duration.
Therefore, this will lead to very high precipitation amounts of 8
to 15 inches with locally higher amounts possible...creating a
very dangerous situation as much of our rivers are running high
and soils are already saturated. Flash Flood conditions are
likely.
The strongest winds associated with Matthew are expected Saturday
afternoon through the early Sunday as high pressure to the west
creates quite the gradient across the area. This will help push
waters along locations adjacent to the Sounds and Coastal Waters.
Surge and coastal flooding will becoming an issue as winds shift
easterly to northeasterly through the period.
The center of Matthew will shift further offshore allowing drier
air to work into the region Sunday night. Lows in the 50s with
residual gusty north winds.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 315 AM Fri...
Monday through Friday...Expecting our first touch of fall as high
pressure builds into the area from the north with cooler and drier
conditions...though uncertainty remains regarding the track of
Matthew. Latest 00z GFS/ECMWF guidance shows Matthew lingering off
the SE coast, and pushing back southward toward Florida and the
Bahamas Monday into Tuesday. Some coastal showers will be possible
through mid week, but did not make sig changes to previous
forecast. Low level thickness values support highs in the upper
60s to low 70s Monday and Tuesday, then warming into the mid to
upper 70s Wed through Fri. Lows Monday/Tuesday mornings will be in
the lower 50s inland to low 60s along the coast...some guidance
shows lows getting into the upper 40s inland Monday and Tuesday
mornings, then warming a few degrees mid to late week.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday Night/...
As of 715 PM Friday...IFR and MVFR ceilings present this evening,
and will continue through the night and rest of TAF period. Rain
will be scattered this evening but will become more widespread
overnight and tomorrow. This will drop visibilities to 3 sm or
less for an extended period of time as Hurricane Matthew travels
up the coast. Winds will pick up from the ENE by daybreak around
15 to 25 kts, and will pick up during the day out of the E around
30 to 40 kts with gusts to near 50 at EWN and OAJ.
Long Term /Saturday through Tuesday/...
As of 315 AM Fri...Widespread sub-VFR conditions Saturday and
Sunday...with heavy rain from Hurricane Matthew. Heaviest rain
will likely be Sat into the first part of Sunday. Conditions
should gradually improve Sunday night with diminishing rain and
wind...with VFR Mon and Tue.
&&
.MARINE...
Short Term /through Saturday/...
As of 1030 PM Fri...Latest buoy obs are showing high seas of 6 to
9 feet with the highest over the central and southern waters.
Winds will continue to be Easterly overnight but increase
gradually overnight and throughout Saturday as Matthew continues
to affect the marine zones from south to north both in wind
speed increasing and seas building.
Hurricane Watch had been upgraded to Hurricane Warning for south
of Cape Lookout, while Tropical Storm Warning remains from north
of Cape Lookout. The forecast will continue to be very dependent
on the track of Hurricane Matthew which is currently forecast to
track along the SE coast Saturday, then push east off SC Sat night
into Sunday. However, uncertainty remains regarding the exact
track. The latest 12z GFS/ECMWF guidance both track Matthew
slightly further to the north/west off the NC coast before pushing
eastward. A slight northward shift in the track could impact the
current forecast and expected impacts...mainly a stronger wind
field and subsequent higher seas. Based on the current track,
Tropical Storm Force expected south of Lookout and are possible
between Duck and Lookout. Seas will continue to build this weekend
with increasing flow and long period swell from Matthew...with
seas 10 to 20 FT Saturday and Sunday.
Long Term /Monday through Wednesday/...
As of 540 AM Fri...Gusty winds and rough seas will continue into
Wednesday as high pressure tries to build into the area from the
west. Mariners are urged to monitor the latest forecasts from the
National Hurricane Center.
&&
.HYDROLOGY...
As of 315 PM Fri...At this time the main threat still looks like
the potential for significant rainfall with the potential for
serious and life threatening flash flooding across the area.
Extreme rain amounts and tropical storm force winds will add to
the threat for coastal flooding, which could result in moderate
inundation in some locations. A Flash Flood Watch continues across
the area into Sunday. The heaviest rainfall is expected to fall
Sat into Sunday morning...with storm total rainfall 8-15 inches,
with locally higher amounts possible. WPCs excessive rainfall
outlook has ENC in a moderate to high risk. Given the wet ground
expect we will see potentially significant flooding if this much
rain does fall. River flooding will also be a serious concern if
high rainfall totals materialize.
&&
.TIDES/COASTAL FLOODING...
As of 330 PM Fri...Persistent NE flow in combo with already high
water in the Pamlico Sound will lead to minor coastal flooding for
portions of Carteret...Craven and Pamlico counties thru this
morning. Winds and seas are forecast to subside a bit northern
tier overnight so will let high surf advisory come down N of Hat
this morning.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>095-098-
103-104.
Flash Flood Watch through Sunday afternoon for NCZ044-079-080-
090>095-098-104.
Beach Hazards Statement through Sunday evening for NCZ095-098-
103-104.
Hurricane Watch for NCZ095-098.
Flash Flood Watch from 8 AM EDT Saturday through Sunday
afternoon for NCZ029-045>047-081-103.
MARINE...Tropical Storm Warning for AMZ130-131-135>137-150-152-154-156.
Hurricane Warning for AMZ158.
&&
SYNOPSIS...RF/TL
NEAR TERM...BM/LEP
SHORT TERM...TL/LEP
LONG TERM...CQD
AVIATION...CTC/CQD/SGK
MARINE...CQD/TL/BM/LEP
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 7, 4:54 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 454 PM EDT FRI OCT 7 2016 NCZ103-082100- OUTER BANKS DARE- 454 PM EDT FRI OCT 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-082100- OUTER BANKS HYDE- 454 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-082100- CARTERET- 454 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-082100- CRAVEN-PAMLICO- 454 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-082100- ONSLOW- 454 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ044-079-080-090>092-082100- PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- 454 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-045>047-081-082100- MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 454 PM EDT FRI OCT 7 2016 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:17 AM EDT | Tornado Warning | MHX | Onslow | 28 min |
| Oct 8, 11:18 AM EDT | Flash Flood Warning | MHX | Carteret, Craven, Duplin, Greene, Jones, Lenoir and 1 more | 20 hr |
| Oct 8, 11:43 AM EDT | Tornado Warning | MHX | Carteret | 32 min |
| Oct 8, 1:50 PM EDT | Tornado Warning | MHX | Duplin | 12 min |
| Oct 8, 2:24 PM EDT | Tornado Warning | MHX | Carteret | 36 min |
| Oct 8, 3:21 PM EDT | River Flood Warning | MHX | Jones | 9 days |
| Oct 8, 4:22 PM EDT | River Flood Warning | MHX | Pitt | 10 days |
| Oct 8, 4:35 PM EDT | Flash Flood Warning | MHX | Greene, Lenoir, Martin, Pitt | 14 hr |
| Oct 8, 5:14 PM EDT | River Flood Warning | MHX | Craven | 15 days |
| Oct 8, 5:22 PM EDT | Flash Flood Warning | MHX | Duplin, Lenoir | 6 hr |
| Oct 8, 5:26 PM EDT | Flash Flood Warning | MHX | Beaufort, Pamlico | 14 hr |
| Oct 8, 6:13 PM EDT | River Flood Warning | MHX | Martin | 68 hr |
| Oct 8, 6:27 PM EDT | Flash Flood Warning | MHX | Dare, Hyde, Tyrrell, Washington | 14 hr |
Nearby
Hurricane Warnings in North Carolina, 2016Every hurricane warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.